| Model Number |
N/A |
| Medical Device Problem Code |
Loosening of Implant Not Related to Bone-Ingrowth (4002)
| Health Effect - Clinical Codes |
Adhesion(s) (1695); Pain (1994); Inadequate Osseointegration (2646)
| Date of Event |
06/09/2021
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
(b)(4).The customer has indicated that the product will not be returned to zimmer biomet for investigation, as the product was discarded.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
Event or Problem Description
It was reported that a patient was revised approximately 6 months post implantation due to remitting pain and loosening of the tibial component.During the revision the tibial component was found to be completely loose and no bony ingrowth on the pegs.The tibial component was replaced without complications.
Event or Problem Description
No further event information available at the time of this report.
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4; b5; g3; g6; h1; h2; h3; h6 visual examination of the provided pictures identified a two peg tibial plate with foreign material on the inferior surface.The dhr was reviewed and no discrepancies relevant to the reported event were found.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: [initial surgery] arthritis with 20 degree contracture; preop valgus malalignment resulting in tibia cut three times.[revision surgery] unremitting pain; x-rays show tibial component loosening; normal synovial fluid, adhesion to patellar tendon released; 'the tibial component was completely loose and there was absolutely no bony ingrowth on the pegs."; no complications.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.